Nodal densities of planar gaussian random waves

MR Dennis

Research output: Contribution to journalArticle (Academic Journal)peer-review

23 Citations (Scopus)


The nodal densities of gaussian random functions, modelling various physical systems including chaotic quantum eigenfunctions and optical speckle patterns, are reviewed. The nodal domains of isotropically random real and complex functions are formulated in terms of their Minkowski functionals, and their correlations and spectra are discussed. The results on the statistical densities of the zeros of the real and complex functions, and their derivatives, in two dimensions are reviewed. New results are derived on the nodal domains of the hessian determinant (gaussian curvature) of two-dimensional random surfaces.
Translated title of the contributionNodal densities of planar gaussian random waves
Original languageEnglish
Pages (from-to)191 - 210
Number of pages20
JournalEuropean Physical Journal: Special Topics
Publication statusPublished - Jun 2007


Dive into the research topics of 'Nodal densities of planar gaussian random waves'. Together they form a unique fingerprint.

Cite this